Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 24, 2002, 7:48 PM EST for Fayette County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 7:48 PM EST (00:48 UTC)
- Expired
- Apr 24, 2002, 10:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 250048 FFWILN INC041-250345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 745 PM EST WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1045 PM EST... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER WESTERN FAYETTE COUNTY. RADAR ESTIMATES 1.5 INCHES OF RAIN HAD FALLEN SINCE 630 PM EST...WITH AN ADDITIONAL INCH EXPECTED THROUGH 9 PM EST. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CONNERSVILLE... ALPINE... FAIRVIEW... HARRISBURG... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:55 PM EST, 53 minutes earlier.
Area forecast discussion, Apr 24, 6:55 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 755 PM EDT WED APR 24 2002 UPDATED WRN ZONE GROUPS TO ADJUST WORDING TO REFLECT OCCURRING VERSUS DEVELOPING. .ILN...NONE. JTD
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:45 PM EST | Flash Flood Warning | ILN | Fayette | 2 hr |
| Apr 24, 7:56 PM EST | Flash Flood Warning | ILN | Wayne | 2 hr |
| Apr 24, 8:01 PM EST | Flash Flood Warning | ILN | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.